EconPapers    
Economics at your fingertips  
 

The average behaviour of greedy algorithms for the knapsack problem: General distributions

Gennady Diubin and Alexander Korbut

Mathematical Methods of Operations Research, 2003, vol. 57, issue 3, 449-479

Abstract: The paper is a generalization of [4], [5] for arbitrary distributions of coefficients. It is supposed that the coefficients of the objective function and the constraint of the knapsack problem are independent identically distributed random variables having a density with support [0, 1], and the right-hand side of the constraint is proportional to the number of variables, i. e. b=λn. We establish a bound on λ (in terms of the given density and a parameter t > 0) ensuring that both the primal and the dual greedy algorithms have an asymptotic tolerance t. Copyright Springer-Verlag Berlin Heidelberg 2003

Keywords: Key words: knapsack problem; greedy algorithm; average behaviour; arbitrary distributions of the coefficients (search for similar items in EconPapers)
Date: 2003
References: Add references at CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://hdl.handle.net/10.1007/s001860200270 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:mathme:v:57:y:2003:i:3:p:449-479

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/00186

DOI: 10.1007/s001860200270

Access Statistics for this article

Mathematical Methods of Operations Research is currently edited by Oliver Stein

More articles in Mathematical Methods of Operations Research from Springer, Gesellschaft für Operations Research (GOR), Nederlands Genootschap voor Besliskunde (NGB)
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:mathme:v:57:y:2003:i:3:p:449-479